Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 116, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 20, 2006, 6:29 PM EDT for Floyd County, Georgia. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2006, 6:29 PM EDT (22:29 UTC)
- Expired
- Apr 20, 2006, 7:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Floyd County, GA
The radar
The Atlanta radar (KFFC), 104 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 6:35 PM EDT | HAIL 0.75 | 5 S Rome, GA | |
| Apr 20, 6:40 PM EDT | HAIL 0.25 | Lindale, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 4:55 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 202230
SVRFFC
GAC115-202300-
/O.NEW.KFFC.SV.W.0116.060420T2229Z-060420T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EDT THU APR 20 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS EXTENDED THE
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FLOYD COUNTY IN NORTHWEST GEORGIA
* UNTIL 700 PM EDT
* AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CONTINUING ACROSS SOUTHERN FLOYD
COUNTY CAPABLE OF PRODUCING QUARTER SIZED HAIL. THIS STORM WAS
LOCATED NEAR LINDALE...AND MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAVE SPRING AND SLIVER CREEK.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3410 8534 3412 8534 3426 8525 3420 8506
3411 8504 3412 8511 3410 8515 3412 8516
3412 8525 3409 8526 3409 8531
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 5:40 PM EDT, 49 minutes earlier.
Area forecast discussion, Apr 20, 5:40 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 PM EDT THU APR 20 2006 .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) A STRONG SHORT WAVE CONTINUES TO WORK OVER THE TOP OF AN UPPER LEVEL HIGH PRESSURE RIDGE IN TENNESSEE THIS AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS PREVAILED IN EAST TENNESSEE WITH RAPID DEVELOPMENT OF A FEW THUNDERSTORMS FROM DADE TO MURRAY COUNTIES IN NORTHWEST GEORGIA. THE AIRMASS OVER ALABAMA WITH CONTINUE TO DESTABILIZE WITH THE DIURNAL HEATING AND PVA. CAPES ARE EXPECTED TO INCREASE INTO THE 1500-2000 J/KG RANGE AND LIS OF MINUS 5 TO MINUS 7 BY 8PM. CONSEQUENTLY...A SEVERE THUNDERSTORM WATCH 221 IS IN EFFECT FOR EXTREME NORTHWEST GEORGIA UNTIL 8PM WITH THE POTENTIAL OF ADDITIONAL WATCHES BEING POSTED LATER THIS EVENING FOR WESTERN PARTS OF GEORGIA. A BREAK IN THE CONVECTION LATE TONIGHT AND EARLY FRIDAY...HOWEVER AS A COLD FRONT APPROACHES GA...CAPES WILL INCREASE AGAIN FRIDAY AFTERNOON. THE COLD FRONT WILL MOVE THROUGH LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. SEVERE THUNDERSTORMS REMAIN A POSSIBILITY FRIDAY AFTERNOON AND NIGHT. DRIER AIR MOVES INTO THE CWA LATE SATURDAY AND SATURDAY NIGHT ENDING THE CHANCE OF THUNDERSTORMS. .LONG TERM...(SUNDAY THROUGH THURSDAY) THE DRIER AIR WILL DOMINATE THE CWA THROUGH TUESDAY WITH CLOSER TO NORMAL TEMPS SUNDAY AND MONDAY. MOISTURE BEGINS SPREADING ACROSS THE CWA TUESDAY AHEAD OF THE NEXT COLD FRONT. THE FRONT WILL MOVE THROUGH THE CWA WEDNESDAY. STRONG HIGH PRESSURE WILL BUILD INTO THE CWA LATE WEDNESDAY AND THURSDAY BEHIND THE FRONT BRINGING DRIER AND COOLER AIR. GUIDANCE IS GOING CLIMO ON POPS WEDNESDAY NIGHT AND THURSDAY...BUT WITH STRONG HIGH PRESSURE AND MUCH DRIER AIR WILL THEREFORE GO WITH NO POPS ALL BUT THE SOUTHEAST WEDNESDAY NIGHT...AND CWA WIDE THURSDAY. && .AVIATION... STRONG LINE OF CONVECTION ACROSS NORTHEAST AND NORTHCENTRAL ALABAMA LATE THIS AFTERNOON IS EXPECTED TO WEAKEN SOME AS IT APPROACHES OUT TAF SITES IN THE ATLANTA AREA. I STILL EXPECT SOME OF THE STORMS TO SURVIVE INTO THE VICINITY BY 00Z...WITH BEST THREAT THROUGH 04Z. ELSEWHERE CHANCES FOR CONVECTION OVERNIGHT IS FAIRLY LOW. FOG AND STRATUS MAY BE A PROBLEM ACROSS THE AREAS THAT SEE SIGNIFICANT RAIN THIS EVENING WITH IFR CONDITIONS POSSIBLE BETWEEN 08Z AND 13Z... OTHERWISE MVFR CONDITIONS ARE POSSIBLE OUTSIDE OF THESE AREAS DURING THE SAME TIME FRAME. STRONG CONVECTION IS POSSIBLE ACROSS THE AREA AGAIN FRIDAY AFTERNOON...WITH BEST CHANCES NORTH AND WESTERN PORTIONS. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 64 77 60 70 / 50 30 50 10 ATHENS 61 77 61 72 / 40 30 50 30 GAINESVILLE 62 75 59 68 / 70 40 70 40 ROME 63 81 54 74 / 80 50 70 20 COLUMBUS 65 87 61 79 / 30 10 40 10 MACON 62 84 59 79 / 30 20 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 16
Hazardous weather outlook, Apr 20, 11:19 AM EDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1119 AM EDT THU APR 20 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211215- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1119 AM EDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A NEARLY STATIONARY FRONT DRAPED ACROSS GEORGIA AND ALABAMA WILL MOVE SLIGHTLY TO THE NORTHEAST TODAY AND WILL LIKELY DISSIPATE TONIGHT. A MODERATELY UNSTABLE AIRMASS WILL DEVELOP OVER THE AREA THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE BEST LOCATION FOR SEVERE THUNDERSTORMS WILL BE WEST OF GAINESVILLE AND MACON DURING THE AFTERNOON. HOWEVER...ISOLATED SEVERE STORMS CANNOT BE RULED OUT EAST OF THIS AREA DURING THE LATE AFTERNOON AND EARLY EVENING. .DISCUSSION... A MODERATELY UNSTABLE AIRMASS WILL DEVELOP THIS AFTERNOON WITH CAPES OF 1500 TO 2500 EXPECTED...ALONG WITH LIFTED INDICES OF MINUS 5 TO MINUS 7. THIS INSTABILITY COMBINED WITH AN APPROACHING SHORT WAVE WILL ENHANCE THUNDERSTORM ACTIVITY AND ALLOW A FEW THUNDERSTORMS TO BECOME SEVERE. STORMS WILL MOST LIKELY MOVE INTO THE AREA FROM ALABAMA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS FRIDAY AND A CHANCE OF THUNDERSTORMS SATURDAY...TUESDAY AND WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY THIS AFTERNOON ACROSS NORTH AND CENTRAL GEORGIA. TDP
In the hours before
Local storm report, Apr 20, 5:33 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 1 W TILTON 34.67N 84.96W
04/20/2006 E1.00 INCH WHITFIELD GA TRAINED SPOTTER
0425 PM HAIL MARBLEHILL 34.43N 84.34W
04/20/2006 E0.88 INCH PICKENS GA POST OFFICE
0425 PM HAIL RESACA 34.58N 84.94W
04/20/2006 E1.00 INCH GORDON GA TRAINED SPOTTER
0445 PM HAIL 3 S HOLLEY 34.62N 84.83W
04/20/2006 E0.75 INCH MURRAY GA FIRE DEPT/RESCUE
0445 PM HAIL 5 E MARBLEHILL 34.43N 84.25W
04/20/2006 E0.75 INCH DAWSON GA PUBLIC
&&
KDFSpecial weather statement, Apr 20, 5:35 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 PM EDT THU APR 20 2006 GAZ003-202200- 535 PM EDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT FOR 1/2 INCH DIAMETER HAIL IN CATOOSA COUNTY UNTIL 600 PM EDT... AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF INDIAN SPRINGS...MOVING EAST AT 35 MPH. THIS STORM WILL TRACK VERY NEAR THE TENNESSEE STATE LINE AND AFFECT THE CITIES OF FORT OGLETHORPE...ROSSVILLE...INDIAN SPRINGS...AND POSSIBLY RINGGOLD. HAIL TO 1/2 INCH DIAMETER IS POSSIBLE WITH THIS THUNDERSTORM. LIGHTNING DETECTION SYSTEMS HAVE INDICATED FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS STORM. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 600 PM EDT. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. 19
Special weather statement, Apr 20, 5:50 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 550 PM EDT THU APR 20 2006 GAZ001-202215- 550 PM EDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND FREQUENT LIGHTNING FOR SOUTHERN DADE COUNTY UNTIL 615 PM EDT... AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RISING FAWN...MOVING SOUTHEAST AT 20 MPH. PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. 19
Special weather statement, Apr 20, 5:54 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 554 PM EDT THU APR 20 2006 GAZ019-030-041-202230- 554 PM EDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HARALSON... POLK AND FLOYD COUNTIES UNTIL 630 PM EDT... AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SHANNON THE THUNDERSTORM WAS NEARLY STATIONARY. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HARALSON...POLK AND FLOYD COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROME...CEDARTOWN AND BUCHANAN. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 630 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 20, 5:54 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 554 PM EDT THU APR 20 2006 GAZ019-030-041-202230- 554 PM EDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HARALSON... POLK AND FLOYD COUNTIES UNTIL 630 PM EDT... AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SHANNON THE THUNDERSTORM WAS MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HARALSON...POLK AND FLOYD COUNTIES. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROME...CEDARTOWN AND BUCHANAN. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 630 PM EDT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Apr 20, 6:20 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
620 PM EDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL ROSSVILLE 34.97N 85.29W
04/20/2006 E1.00 INCH WALKER GA PUBLIC
&&
KDFThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:47 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 43 min |
| Apr 20, 3:19 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 26 min |
| Apr 20, 3:40 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 20 min |
| Apr 20, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Walker, Whitfield | 45 min |
| Apr 20, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Pickens | 45 min |
| Apr 20, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray | 37 min |
| Apr 20, 5:42 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 48 min |
| Apr 20, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 27 min |
| Apr 20, 6:06 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 39 min |
| Apr 20, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 37 min |
| Apr 20, 6:36 PM EDT | Severe Thunderstorm Warning | FFC | Walker | 24 min |
| Apr 20, 6:45 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 30 min |
| Apr 20, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 29 min |
| Apr 20, 6:53 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 35 min |
| Apr 20, 7:07 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.